Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 30, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 4, 2000, 7:32 AM CDT for Republic County, Kansas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2000, 7:32 AM CDT (12:32 UTC)
- Expired
- Jun 4, 2000, 8:00 AM CDT
- In force
- 28 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Republic County, KS
The radar
The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:50 AM CDT | Hail 1 | Republic, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 041233 SVRTOP KSC157-041300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 732 AM CDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS * UNTIL 800 AM CDT * AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF REPUBLIC...OR ABOUT 32 MILES NORTH OF CONCORDIA...MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED... REPUBLIC OPEN COUNTRY ACROSS NORTHWEST REPUBLIC COUNTY BELLEVILLE LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STO RM. TAKE COVER INSIDE A BUILDING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:08 AM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jun 4, 2:08 AM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 208 AM CDT SUN JUN 4 2000 THUNDERSTORM CHANCES STILL MAIN CONCERN FOR TODAY. 06Z SURFACE MAP HAD COLD FRONT FROM NORTHEAST NEBRASKA INTO NORTHEAST COLORADO. RADAR TRENDS BETWEEN 06Z-07Z HAD AN INCREASE OF THUNDERSTORMS BETWEEN NORTH PLATTE AND GRAND ISLAND ALONG AND AHEAD OF COLD FRONT AND ON ENTRANCE REGION OF 50 KT MID LEVEL JET MAX OVER NORTH CENTRAL AND NORTHEAST NEBRASKA. STORMS ARE PROPAGATING SOUTHEAST INTO TONGUE OF HIGHER DEW POINTS FROM NORTH CENTRAL KANSAS INTO SOUTH CENTRAL NEBRASKA. IF STORMS CONTINUE TO DEVELOP AND MOVE SOUTHEAST INTO KANSAS...WILL LIKELY GO WITH SCATTERED THUNDERSTORMS...ESPECIALLY ACROSS NORTH CENTRAL KANSAS COUNTIES THIS MORNING. OTHER AREA OF CONVECTION MOVING OUT OF EASTERN NEBRASKA INTO IOWA. MODELS IN GOOD AGREEMENT WITH MOVING FRONT TO NEAR I-70 BY MID DAY THEN OUT OF THE CWA BY LATE AFTERNOON. Q-G FORCING AHEAD OF THE FRONT AND CAPES OF 1000-1200 J/KG...700-500 MB LAPSE RATES OF 7.5 TO 8 DEGREES ALL POINT TO KEEPING CHANCES OF THUNDERSTORMS ACROSS THE ENTIRE CWA TODAY. AREAS NORTH OF I-70 WILL HAVE BEST CHANCE THIS MORNING AND AREAS SOUTH THIS AFTERNOON. MODEL RELATIVE HUMIDITY TIME SECTIONS SUGGEST AN AREA OF LOW CLOUDS TO DEVELOP ACROSS THE CWA TONIGHT...LOOKING UPSTREAM INTO SOUTHERN CANADA DO NOT SEE MUCH IN THE WAY OF CLOUDS. ALSO FWC GUIDANCE SHOWING CLEAR SKIES...WILL COMPROMISE AND PERHAPS GO PARTLY CLOUDY. CWA TO BE UNDER THE INFLUENCE OF SURFACE HIGH TO OUR NORTH AND NORTHEAST TONIGHT AND MONDAY...WITH NORTHEAST TO EAST WINDS AND COOL ADVECTION. HIGHS ON MONDAY TO BE ABOUT 8 TO 10 DEGREES COOLER THAN TODAY. FOR TODAY...TEMPERATURES WILL BE DEPENDANT UPON AMOUNT OF CLOUDS AND PRECIPITATION. AVN/FAN GUIDANCE SEEMS TOO COOL AND LIKE WARMER FWC AND ETA WHICH WOULD SUPPORT HIGHS NEAR 80 TO 85 FROM NORTH TO SOUTH ACROSS THE CWA. GUIDANCE LOWS TONIGHT LOOK IN THE BALLPARK. .TOP...NONE. JW
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.